Mathematical Research Letters

Volume 18 (2011)

Number 4

Faber Polynomials And Poincaré Series

Pages: 591 – 611



Ben Kane (Mathematical Institute, University of Cologne, Weyertal 86-90, 50931 Cologne, Germany)


In this paper we consider weakly holomorphic modular forms (i.e., those meromorphic modular forms for which poles only possibly occur at the cusps) of weight $2-k\in 2\Z$ for the full modular group $\SL_2(\Z)$. The space has a distinguished set of generators $f_{2-k,m}$. Such weakly holomorphic modular forms have been classified in terms of finitely many Eisenstein series, the unique weight 12 newform $\Delta$, and certain Faber polynomials in the modular invariant $j(z)$, the Hauptmodul for $\SL_2(\Z)$. We employ the theory of harmonic weak Maass forms and (non-holomorphic) Maass–Poincaré series in order to obtain the asymptotic growth of the coefficients of these Faber polynomials. Along the way, we obtain an asymptotic formula for the partial derivatives of the Maass–Poincaré series with respect to $y$ as well as extending an asymptotic for the growth of the $\ell$th repeated integral of the Gauss error function at $x$ to include $\ell\in \R$ and a wider range of $x$.

Published 19 August 2011